Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 467, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2008, 4:43 PM CDT for Camden County, Missouri. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 8, 2008, 5:37 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Camden County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:06 PM CDT | TSTM WND DMG | 5 Nw Camdenton, MO | TREES DOWN. REPORTED BY MISSOURI WATER PATROL. |
| Jul 8, 5:10 PM CDT | TSTM WND DMG | 8 Nnw Camdenton, MO | TWO TREES DOWN ONTO POWER LINES. |
| Jul 8, 5:20 PM CDT | TSTM WND DMG | 2 W Osage Beach, MO | AT LEAST 30 BOAT DOCKS PULLED FROM THEIR MOORINGS NEAR GRAND GLAZE BRIDGE ON THE LAKE OF THE OZARKS. REPORT FROM MISSOURI WATER PATROL. |
| Jul 8, 5:21 PM CDT | TSTM WND DMG | 2 W Osage Beach, MO | NUMEROUS TREES DOWN IN THE OSAGE BEACH AREA. A COUPLE OF TREES FELL ONTO THE ROOFS OF HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 082145
SVRSGF
MOC029-082245-
/O.NEW.KSGF.SV.W.0467.080708T2143Z-080708T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 545 PM CDT.
* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CLIMAX SPRINGS...OR 17 MILES NORTHEAST OF
HERMITAGE...MOVING EAST AT 33 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF CAMDENTON BY 510 PM CDT.
VILLAGE OF FOUR SEASONS BY 515 PM CDT.
A TREE WAS REPORTED BLOWN DOWN OVER U HIGHWAY NORTH OF HERMITAGE
WITH THIS STORM.
THE TOWNS OF BARNUMTON...HURRICANE DECK...PURVIS...SUNRISE BEACH...
GREEN BAY TERRACE...OLD LINN CREEK AND LINN CREEK ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3822 9267 3793 9255 3794 9307 3811 9307
3811 9306 3817 9306 3820 9291 3819 9277
3822 9275 3823 9272
TIME...MOT...LOC 2143Z 261DEG 29KT 3808 9303
$$
DSA3 follow-up statements
000
WWUS53 KSGF 082155
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT TUE JUL 8 2008
MOC029-082245-
/O.CON.KSGF.SV.W.0467.000000T0000Z-080708T2245Z/
CAMDEN MO-
454 PM CDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CAMDEN COUNTY...
AT 450 PM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR
BARNUMTON...OR 13 MILES NORTHWEST OF CAMDENTON...MOVING EAST AT 33
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF CAMDENTON BY 510 PM CDT.
VILLAGE OF FOUR SEASONS BY 515 PM CDT.
THE TOWNS OF HURRICANE DECK...PURVIS...SUNRISE BEACH...GREEN BAY
TERRACE...OLD LINN CREEK AND LINN CREEK ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.
LAT...LON 3822 9267 3793 9255 3794 9307 3811 9307
3811 9306 3817 9306 3820 9291 3819 9277
3822 9275 3823 9272
TIME...MOT...LOC 2154Z 261DEG 29KT 3809 9292
$$
DSA000
WWUS53 KSGF 082213
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT TUE JUL 8 2008
MOC029-082245-
/O.CON.KSGF.SV.W.0467.000000T0000Z-080708T2245Z/
CAMDEN MO-
513 PM CDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CAMDEN COUNTY...
AT 509 PM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR GREEN BAY
TERRACE...OR 7 MILES NORTH OF CAMDENTON...MOVING EAST AT 33 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CAMDEN
COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3822 9267 3793 9255 3794 9307 3811 9307
3811 9306 3817 9306 3820 9291 3819 9277
3822 9275 3823 9272
TIME...MOT...LOC 2213Z 261DEG 29KT 3811 9273
$$
DSA000
WWUS53 KSGF 082237
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT TUE JUL 8 2008
MOC029-082244-
/O.CAN.KSGF.SV.W.0467.000000T0000Z-080708T2245Z/
CAMDEN MO-
534 PM CDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR CAMDEN COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
REPORTS FROM LAW ENFORCEMENT AND EMERGENCY MANAGEMENT INDICATE THAT
NUMEROUS TREES WERE DOWNED IN THE LAKE AREA NEAR AND WEST OF OSAGE
BEACH. AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED WINDS
OF OVER 60 MPH WITH THIS STORM.
LAT...LON 3822 9267 3793 9255 3794 9307 3811 9307
3811 9306 3817 9306 3820 9291 3819 9277
3822 9275 3823 9272
TIME...MOT...LOC 2234Z 261DEG 29KT 3813 9252
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT TUE JUL 8 2008 .DISCUSSION... WARM ADVECTION SHOWERS IMPACTED THE CWA TODAY IN RESPONSE TO AN INCREASE IN GULF MOISTURE SPREADING AROUND THE SUMMERTIME HIGH. ADDITIONAL CONVECTION IS EXPECTED THIS AFTERNOON...PARTICULARLY IN AREAS THAT EXPERIENCES CLOUD BREAKS. A LARGER CLUSTER OF THUNDERSTORMS HAS DEVELOPED OVER EASTERN KANSAS. THIS FEATURE CONTINUES TO EXPAND WITH TIME AS IT TRACKS INTO WEST CENTRAL MISSOURI. THE ENVIRONMENT OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WAS BEGINNING TO DESTABILIZE...AND MAY BECOME AN AREA FOR ADDITIONAL STORM DEVELOPMENT...AS OUTFLOW FROM THE KANSAS STORM CLUSTER INTERACTS WITH THIS ENVIRONMENT. SHORT TERM (TONIGHT - THURSDAY NIGHT)... FOR THE SHORT TERM PERIODS...COLLABORATION EFFORTS WITH HPC AND SURROUNDING OFFICES SUGGESTED THAT THE WRF AND ECMWF SOLUTIONS WOULD HAVE BETTER CHANCES OF VERIFYING. THE GFS WAS THE OUTLIER AS CONVECTIVE FEEDBACK ISSUES CONTINUES TO CREATE FALSE QPF OUTPUT. THE GFS INITIALIZED THE ONGOING PRECIPITATION POORLY...WHILE THE WRF WAS MUCH CLOSER TO REALITY. A RUN TOTAL OF THE WRF FROM TONIGHT THROUGH THURSDAY AFTERNOON...SUGGESTED AN AXIS OF FOUR TO FIVE INCHES FROM NEAR PITTSBURG KANSAS TO WINONA MISSOURI. HEAVY RAIN WILL OCCUR IN RESPONSE TO A SLOW MOVING FRONTAL SYSTEM INTERACTING WITH AN AIRMASS LOADED IN MOISTURE CONTENT OVER THE NEXT COUPLE OF DAYS. CONVERGENCE ALONG THE FRONT BECOMES MAXIMIZED TONIGHT AS A SUBTLE LOW LEVEL JET DEVELOPS SOUTH OF THE FRONT...CONVERGING INTO NORTHERLY LOW LEVEL TRAJECTORIES NORTH OF THE FRONT. THIS CONVERGENCE LINGERS INTO WEDNESDAYS DAYTIME PERIOD...AND I WOULD SUSPECT THAT OVERNIGHT CONVECTIVE CLUSTERS ALONG THE FRONT WILL CONTINUE INTO MOST OF WEDNESDAYS PERIOD. PERHAPS THE MOST DANGEROUS ASPECT TO THIS SYNOPTIC SETUP WILL BE TRAINING CONVECTION THAT COULD CREATE SEVERAL INCHES OF RAIN OVER ANY PARTICULAR LOCATION...JUST DEPENDING ON WHERE THE BEST AXIS OF CONVERGENCE SETS UP. UPPER LEVEL FLOW PARALLEL TO THE FRONT WILL CAUSE THE FRONT TO BECOME QUASI-STATIONARY OVER THE CWA. MEANWHILE MOISTURE CONTINUES TO STREAM INTO FRONTAL LOCATION NOT ONLY FROM THE WESTERN GULF...BUT WATER VAPOR SUGGESTS THAT THERE IS A SUB-TROPICAL FETCH. WITH THIS SAID...WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. I ALSO EXPANDED THE WATCH TO INCLUDE THE ENTIRE CWA. MOIST ANTECEDENT CONDITIONS ALONG WITH A HIGH WATER TABLE WILL ALLOW FOR A QUICK ONSET OF FLASH FLOODING. LONG TERM (FRIDAY - MONDAY)... MEDIUM RANGE MODELS SUGGESTS THAT THE INTENSITY OF THE SUMMERTIME HIGH REMAINS MODEST OVER THE FAR SOUTHERN PLAINS THROUGH THE LONG TERM PERIODS. EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL BE POSITIONED WITHIN THE SOUTHERN BELT OF WESTERLIES THROUGH THE WEEKEND AND EARLY NEXT WEEK. TYPICAL JULY TEMPERATURES ARE LIKELY WITH HIGHS IN THE UPPER 80S AND LOW 90S. MOISTURE LEVELS WILL TAKE ON MORE OF A TROPICAL STRUCTURE...LEADING TO RAIN CHANCES ON A DAILY BASIS. THE SUMMERTIME AFTERNOON PULSE THUNDERSTORM SEASON LOOKS TO BE UNDERWAY AS MODELS SHOW PWATS CONSISTENTLY RANGING FROM 1.6 TO 1.8 INCHES. MEANWHILE...MODELS ALSO INDICATE THE POSSIBILITY OF A COUPLE OF SUBTLE SHORTWAVES MIGRATING THROUGH THE WESTERLY ZONED OUT FLOW. AS A RESULT...I WILL KEEP LOW END RAIN CHANCES WITHIN THE EXTENDED PERIODS. SEVERE WEATHER CAN NOT BE RULED OUT AS WELL...ESPECIALLY IF AN OVERNIGHT MCS APPROACHES FROM THE WEST. DOWNBURST POTENTIAL WITH AFTERNOON PULSERS WILL EXISTS GIVEN THE DEEPER MOISTURE TRANSPORTING IN FROM THE GULF. CRAMER && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...SCATTERED SHOWERS HAVE MOVED EAST OF THE TAF SITES FOR THE MOST PART...FOR NOW. ANOTHER CLUSTER OF THUNDERSTORMS IS ALSO PASSING NORTH OF KJLN ACROSS EASTERN KS. CLOUDS HAVE SUPPRESSED INSTABILITY...BUT BELIEVE WE COULD SEE SOME SCATTERED REDEVELOPMENT WITH SFC TEMPERATURES AND INSTABILITY RECOVERING SOMEWHAT DURING THE MID/LATE AFTERNOON HOURS. THE BETTER CHANCE FOR SHOWER AND THUNDERSTORMS WILL BE TONIGHT AS AN ORGANIZED CLUSTER OF STORMS MOVES ESE-SE INTO THE AREA. FOR NOW...HAVE JUST MVFR CONDITIONS AS THE PREDOMINATE WORST CONDITIONS FOR TONIGHT...BUT COULD SEE SOME LOWER IFR CEILINGS...ESPECIALLY IN THE WAKE OF HEAVIER CONVECTION AS THE BOUNDARY LAYER MOISTENS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR ALL COUNTIES THROUGH 00Z THURSDAY. KS...FLASH FLOOD WATCH FOR ALL COUNTIES THROUGH 00Z THURSDAY. &&
Hazardous weather outlook, Jul 8, 12:18 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1218 PM CDT TUE JUL 8 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1218 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG...WITH WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING. NO SEVERE WEATHER IS EXPECTED. HEADING INTO THE OVERNIGHT HOURS...ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN KANSAS AND SOUTHERN MISSOURI. THERE ARE INDICATIONS THAT TRAINING CONVECTION ALONG A SLOW MOVING FRONTAL SYSTEM WILL CREATE FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THE WEEK AS THE PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE REGION. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AND EARLY NEXT WEEK AS THE AIRMASS OVER THE AREA REMAINS MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 8, 3:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CDT TUE JUL 8 2008 MOZ055-067-068-082145- HICKORY MO-ST. CLAIR MO-BENTON MO- 355 PM CDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ST. CLAIR...NORTHERN HICKORY AND SOUTHERN BENTON COUNTIES UNTIL 445 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF OSCEOLA...OR 17 MILES WEST OF HERMITAGE...MOVING EAST AT 29 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:03 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 32 hr |
| Jul 8, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 34 min |
| Jul 8, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 44 min |
| Jul 8, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 55 min |
| Jul 8, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.